Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 122, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 6, 2018, 7:22 PM CDT for Vermilion County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 6, 2018, 7:52 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Chicago radar (KLOT), 134 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:30 PM CDT | TSTM WND DMG | Rankin, IL | NUMEROUS TREE LIMBS DOWN...SOME ROADS BLOCKED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3036 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 11.4
The text
As transmitted.
384
WUUS53 KILX 070022
SVRILX
ILC183-070115-
/O.NEW.KILX.SV.W.0122.180807T0022Z-180807T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
722 PM CDT MON AUG 6 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Vermilion County in east central Illinois...
* Until 815 PM CDT.
* At 722 PM CDT, a severe thunderstorm was located over Rankin, or 9
miles southwest of Claytonville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hoopeston, Rossville and Rankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4043 8753 4035 8793 4049 8793 4049 8753
TIME...MOT...LOC 0022Z 252DEG 27KT 4044 8790
HAIL...1.00IN
WIND...60MPH
$$
Bak2 follow-up statements
151 WWUS53 KILX 070043 SVSILX Severe Weather Statement National Weather Service Lincoln IL 743 PM CDT MON AUG 6 2018 ILC183-070115- /O.CON.KILX.SV.W.0122.000000T0000Z-180807T0115Z/ Vermilion- 743 PM CDT MON AUG 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHERN VERMILION COUNTY... At 742 PM CDT, a severe thunderstorm was located over Hoopeston, or 8 miles southeast of Claytonville, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Emergency management. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Hoopeston, Rossville and Rankin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4043 8753 4035 8793 4049 8793 4049 8753 TIME...MOT...LOC 0042Z 252DEG 27KT 4049 8770 HAIL...<.75IN WIND...60MPH $$ Bak
581
WWUS53 KILX 070052
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
752 PM CDT MON AUG 6 2018
ILC183-070059-
/O.CAN.KILX.SV.W.0122.000000T0000Z-180807T0115Z/
Vermilion-
752 PM CDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VERMILION COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
Remember, a Severe Thunderstorm Warning still remains in effect for
central Vermilion county until 845 PM.
LAT...LON 4043 8753 4035 8793 4049 8793 4049 8753
TIME...MOT...LOC 0047Z 252DEG 27KT 4051 8763
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 7:12 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 6, 7:12 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 712 PM CDT Mon Aug 6 2018 .SHORT TERM...(This evening through Tuesday) ISSUED AT 305 PM CDT Mon Aug 6 2018 A cold front to our west and northwest will edge across the forecast area through Tuesday bringing periods of showers and thunderstorms along with a gradual trend towards a less humid air mass, at least compared to what we had over the forecast area this afternoon. Instability parameters still look favorable for clusters of strong storms this evening with ML Capes of 2500-3000 J/kg. Low level convergence beginning to increase just ahead of the front to our northwest and that combined with some cooling aloft thanks to the large scale lift associated with a shortwave across north-central Iowa, should be enough to get the storms going by late afternoon, although none of the models have not done very well with the convective initiation for this afternoon. Deterministic models currently suggest the most concentrated area of convection later tonight looks to be across our east and southeast with most of that activity moving out by early Tuesday morning. Another round of showers and storms will track east out of the Plains Tuesday morning and move across central Illinois on Tuesday into Tuesday evening with the activity shifting away from the Midwest as the front gets shunted further south late Tuesday or Tuesday night. Warm and humid again tonight with lows of 70 to 75 with afternoon temperatures on Tuesday held down due to the extensive cloud cover and scattered showers that are expected along the slow moving cool front. .LONG TERM...(Tuesday night through Monday) ISSUED AT 305 PM CDT Mon Aug 6 2018 The cool front will sink well southeast of the area Tuesday night into Wednesday bringing in slightly lower dew points for the rest of the week. After the passage of a 500 mb shortwave late Tuesday into Wednesday, our area will be under the influence of a northwest flow pattern through the rest of the week with several shortwaves embedded in the flow which may bring the threat for showers to parts of our area from time to time through Friday. A stronger shortwave trof is forecast to dig southeast into the Great Lakes late Friday into Saturday with models suggesting an upper low at 500 mb will close off over the lower Great Lakes this weekend which will keep temperatures from getting too warm but bring about periodic chances for showers starting Friday afternoon as the next front approaches the area and then continuing through the weekend. After our slight cool down tomorrow, thanks in large part to the cloud cover and scattered showers, temperatures will be back well into the 80s Wednesday through Friday. With the closed upper low expected across our area this weekend, temperatures will lower a few degrees, back into the lower 80s over most of central Illinois. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 708 PM CDT Mon Aug 6 2018 A slow moving cold front will make its way across central Illinois during the 00Z TAF valid time. The presence of this front will produce a prolonged risk of showers/storms. The best chances exist for the next couple of hours, and then again after sunrise Tuesday. Have only covered the threat with a VCTS mention for now given the low certainty with explicit coverage/timing. Predominantly VFR conditions expected away from thunderstorms, although it appears periods of MVFR CIGs may be possible during the day Tuesday. Wind will generally be light away from thunderstorms. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Smith LONG TERM...Smith AVIATION...Bak
Hazardous weather outlook, Aug 6, 3:58 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 358 PM CDT Mon Aug 6 2018 ILZ027>031-036>038-040>053-071100- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott- Stark-Tazewell-Vermilion-Woodford- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Severe weather threats include damaging wind gusts, large hail over 1 inch diameter, and the possibility for a tornado or two. Thunderstorms will also contain locally heavy rainfall with the possibility of localized flash flooding. Hot and humid conditions are expected this afternoon with heat index values rising to 95 to 99 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue into Tuesday night. A marginal risk of severe thunderstorms containing locally damaging wind gusts and hail continues for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 5 p.m. to 9 p.m. today. ILZ054>057-061>063-066>068-071100- Clark-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-Jasper- Moultrie-Shelby- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a marginal risk of severe thunderstorms this afternoon and evening. Severe weather threats include damaging wind gusts to 60 mph, and large hail to 1 inch diameter. Thunderstorms will also contain locally heavy rainfall with the possibility of localized flash flooding. Hot and humid conditions are expected this afternoon with heat index values rising to 97 to 102 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue through Tuesday night. A marginal risk of severe thunderstorms containing locally damaging wind gusts and hail continues for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 6 p.m. to 10 p.m. today. ILZ071>073-071100- Clay-Lawrence-Richland- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Chances for thunderstorms will develop late this afternoon through tonight. Severe weather is not expected, however thunderstorms will contain locally heavy rainfall and dangerous lightning. Hot and humid conditions are expected this afternoon with heat index values rising to 99 to 101 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue into Wednesday. There is a marginal risk of severe thunderstorms containing locally damaging wind gusts and hail for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday into Saturday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight but may be needed Tuesday. HJS
In the hours before
Special weather statement, Aug 6, 7:06 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
706 PM CDT MON AUG 6 2018
ILZ045-046-070045-
Vermilion-Champaign-
706 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION AND
NORTHEASTERN CHAMPAIGN COUNTIES UNTIL 745 PM CDT...
At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gifford, or near Rantoul, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rantoul, Hoopeston, Rossville, Gifford, Potomac, Rankin, Bismarck,
Ludlow, Henning, Middle Fork Wildlife Area, Armstrong, Alvin and
Penfield.
This includes Interstate 57 between mile markers 252 and 257.
LAT...LON 4025 8817 4040 8819 4040 8794 4046 8793
4049 8774 4049 8753 4025 8753
TIME...MOT...LOC 0005Z 264DEG 29KT 4035 8808
BakThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:06 PM CDT | Special Weather Statement | ILX | Vermilion | 39 min |
| Aug 6, 7:39 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 43 min |
| Aug 6, 7:57 PM CDT | Tornado Warning | ILX | Champaign | 22 min |
| Aug 6, 10:14 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 46 min |
| Aug 6, 10:17 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 3 hr |
| Aug 6, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 15 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 44 min |
| Aug 7, 12:35 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Peoria, Schuyler, Tazewell | 40 min |
| Aug 7, 1:15 AM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 3 hr |
| Aug 7, 1:20 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 40 min |
| Aug 7, 1:35 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 40 min |
| Aug 7, 1:41 AM CDT | Tornado Warning | ILX | Logan, Mason | 34 min |
| Aug 7, 2:13 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon | 15 min |
| Aug 7, 3:03 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Aug 7, 3:47 AM CDT | Special Weather Statement | ILX | Macon | 43 min |
| Aug 7, 4:12 AM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.